Cold/Wind Chill, Marquette
- When
- February 17, 6:00 PM CST to February 18, 12:00 PM CST
- Where
- Marquette forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
Very cold wind chil values affected all of south-central and southeast Wisconsin during the evening hours of February17th through the morning hours of February 18th, in the wake of the winter storm on February 15-6th. After daytime maximum readings mostly in the teens over south-central Wisconsin to the mid 20s over the southeast corner on the 17th, temperatures dropped overnight.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Very cold wind chil values affected all of south-central and southeast Wisconsin during the evening hours of February17th through the morning hours of February 18th, in the wake of the winter storm on February 15-6th. After daytime maximum readings mostly in the teens over south-central Wisconsin to the mid 20s over the southeast corner on the 17th, temperatures dropped overnight. Lowest readings during the early morning hours on the 18th ranged from -22F about 7 miles northwest of Poynette (Columbia Co.) to -10F at Racine (Racine Co.). Brisk west to northwest winds gusted to 15 to 20 knots (17 to 23 mph). Wind chills dropped to -20 to -34, however for only about 1 hour, they dropped to -35 to -38 in scattered spots (-38 at Sheboygan in Sheboygan County). Several outdoor activities and other social functions were cancelled.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 17, 2:32 PM CST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 232 PM CST FRI FEB 17 2006 .DISCUSSION...FORECAST FOCUS ON BITTER COLD TEMPERATURES AND WIND CHILLS. COLD AIR ADVECTION WILL CONTINUE TONIGHT AS A COLD CORE OF 850 MB TEMPERATURES OF -25 TO -30C MOVES INTO THE FORECAST REGION. A 30 TO 35 KNOT 850 MB LOW LEVEL JET WILL INTENSIFY THE COLD AIR ADVECTION AND WIND GUSTS THIS EVENING. COLD AIR ADVECTION SUPPORTING RATHER STEEP LAPSE RATES IN LOWEST 2 THSD FT SO DO NOT EXPECT WINDS TO DECOUPLE COMPLETELY. WITH WINDS AT OR ABOVE 10 MPH FOR MOST OF THE NIGHT AND LOW TEMPERATURES BELOW ZERO...WIND CHILLS EASILY REACH MINUS 20 TO MINUS 30 BELOW. WIND CHILL ADVISORY IN EFFECT TONIGHT THROUGH NOON SATURDAY. WILL ADJUST THE BEGINNING OF THE ADVISORY TO 9PM. ARCTIC HIGH SHIFTS INTO THE CENTRAL PORTION OF THE COUNTRY SATURDAY AND SUNDAY AND WEAKENS WITH SLIGHT WARM AIR ADVECTION WITH WEST TO SOUTHWEST SURFACE WINDS FROM THE NORTHERN PLAINS TO THE GREAT LAKES. THICKNESSES RISE TO NEAR 520 DM IN THE FAR SOUTH SUNDAY. PREFERRED TO GO WARMER SATURDAY NIGHT DUE TO THE MODERATION. HOWEVER WENT BELOW GFS MOS. A RELATIVE QUIET WEEK WITH A NORTHWEST TO WEST JET ACROSS THE NORTHERN TIER OF THE U.S. WITH WEAK SHORT WAVES MAINLY ACROSS SOUTHERN CANADA UNTIL THURSDAY. PREFERRED TO DROP MOS TEMPS IN THE EXTENDED FORECAST PERIOD DUE TO EXTENSIVE FRESH SNOW COVER. && .MKX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST SATURDAY FOR WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-WIZ059- WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-WIZ069- WIZ070-WIZ071-WIZ072. && HENTZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 PM CST FRI FEB 17 2006 WIZ046-047-051-052-056>060-062>072-181030- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 256 PM CST FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A WIND CHILL ADVISORY IS IN EFFECT FOR TONIGHT DUE TO EXPECTED WIND CHILLS OF 20 BELOW TO 34 BELOW ZERO. THIS IS THE COLDEST AIR OF THE WINTER SEASON...SO BE PREPARED IF YOU MUST BE OUTDOORS AND MAKE SURE YOU COVER EXPOSED SKIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WIND CHILL ADVISORY IS IN EFFECT SATURDAY MORNING DUE TO EXPECTED WIND CHILLS OF 20 BELOW TO 34 BELOW ZERO. THIS IS THE COLDEST AIR OF THE WINTER SEASON...SO BE PREPARED IF YOU MUST BE OUTDOORS AND MAKE SURE YOU COVER EXPOSED SKIN. THERE IS A CHANCE OF LIGHT SNOW ON THURSDAY. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-181030- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 256 PM CST FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SMALL CRAFT ADVISORY TONIGHT FOR NORTHWEST WINDS OF 15 TO 25 KNOTS AND WAVES BUILDING TO 3 TO 6 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY SATURDAY MORNING FOR NORTHWEST WINDS OF 15 TO 25 KNOTS AND WAVES OF 3 TO 5 FEET.
The national radar mosaic for the moment the first event began.
20 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492681, 5492682, 5492683, 5492684, 5492685, 5492686, 5492687, 5492688, 5492689, 5492690, 5492691, 5492692, 5492693, 5492694, 5492695, 5492696, 5492697, 5492698, 5492699, 5492700.